MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Codes Positioning Failure (1158); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx covered stent was to be implanted in the bile duct to treat a cholangiocarcinoma during a procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the wallflex biliary stent did not deploy inside the patient.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on the investigation result which revealed the stent cover was damaged.
 
Additional Manufacturer Narrative
(b)(4).A wallflex biliary rx covered stent and delivery system were returned for analysis.The stent was received fully covered and undeployed.Visual examination was performed and found the outer sheath was stretched out in the guidewire access sleeve (gas) section.The inner shaft was not fully constrained and the tip is slightly pushed out of the outer sheath.Functional evaluation was performed and the stent was deployed with resistance.The stent cover was damage and the distal section of the device was found with residues of blood.No other issues with the stent and delivery system were noted.The reported even of stent failure to deploy was confirmed.The investigation concluded that the reported event and the observed failures were most likely due to procedural factors encountered during the procedure.It may be that the characteristics of the lesion, handling of the device during insertion of the guidewire, the techniques used by the user, limited the performance of the device and could have contribute to the damages noted in the outer sheath.Additionally, it is possible that the residues of blood found in the distal section of the device could have caused the resistance felt during the deployment of the stent.The scanning electron microscopy (sem) images identified the stent cover was damaged in the distal section.They may have occurred due to manipulation of the device; however, the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the directions for use (dfu) / product label.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15543499
Report Number3005099803-2022-05796
Device Sequence Number15078628
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2023
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number0027984219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2022
Initial Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight70 KG